Thunderstorm Wind, Okaloosa
- When
- December 22, 1:12 AM CST to 1:14 AM CST
- Where
- Okaloosa County, Valparaiso
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 30.480, -86.500
Thunderstorms produced high winds across the Florida panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Thunderstorms produced high winds across the Florida panhandle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Dec 22, 12:21 AM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1221 AM CST TUE DEC 22 2015 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION... 06Z ISSUANCE...A LARGE AREA OF SHRA WITH A FEW EMBEDDED TSRA WILL CONTINUE TO MOVE ACROSS SOUTH CENTRAL AL AND THE NORTHWEST FL PANHANDLE OVER THE NEXT FEW HOURS. VISIBILITY WILL BE LOCALLY REDUCED TO 1SM OR LESS WITH HEAVY RAINS AND BRIEF GUSTY WINDS NEAR THE STRONGER CONVECTION. OTHERWISE...EXPECT CIGS TO DETERIORATE TO IFR LEVELS WITH AREAS OF FOG ALSO REDUCING VISIBILITY TO IFR OR LOWER THRESHOLDS ACROSS A FEW AREAS EARLY THIS MORNING. A FEW SHRA WILL BE POSSIBLE THROUGH THE MORNING...BUT EXPECT INCREASING COVERAGE OF SHRA AND A FEW TSRA ESPECIALLY AFTER 18Z TUESDAY. /21 && .PREV DISCUSSION... /ISSUED 942 PM CST MON DEC 21 2015/ DISCUSSION...SEE UPDATED INFORMATION FOR LAND AREAS BELOW. UPDATE...AREA RADARS DETECTING WIDESPREAD LIGHT TO MODERATE RAIN SHOWERS MOVING EASTWARD ACROSS THE FORECAST AREA. LIGHTNING HAS BEEN MINIMAL SO FAR THIS EVENING...BUT THERE ARE A COUPLE OF CLUSTERS OF THUNDERSTORMS WITH PERIODS OF HEAVY RAINFALL MOVING OVER SOUTHERN LOUISIANA AND JUST OFF THE SOUTHEAST MISSISSIPPI COAST. ANY THUNDERSTORM ACTIVITY AND POTENTIAL FOR BOWING SEGMENTS SHOULD REMAINED CONFINED TO OUR COASTAL ZONES THROUGH THE REMAINDER OF THE NIGHT. A FEW MAY EXHIBIT BROAD ROTATION INLAND AREAS...BUT THE RAIN- COOLED ENVIRONMENT HAS THUS FAR PREVENTED ANY STORMS FROM DEVELOPING DEEP CONVECTION. THEREFORE THE BEST CHANCE WILL BE ALONG THE COASTAL SECTIONS...WITH BRIEF STRONG WIND GUSTS POSSIBLE FROM THE STRONGER STORMS. NO UPDATES NEEDED AT THIS TIME AS THE WEATHER FORECAST ELEMENTS ARE ON TRACK. /22 PREV DISCUSSION... /ISSUED 610 PM CST MON DEC 21 2015/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION... 00Z ISSUANCE...CEILINGS WILL CONTINUE TO DETERIORATE THROUGH THE OVERNIGHT HOURS...WITH WIDESPREAD LIFR CEILINGS DEVELOPING ALONG COASTAL AREAS BY SUNRISE AS A WARM FRONT MOVES NORTH ALONG THE THE COAST. RAIN BECOMES WIDESPREAD TONIGHT AND WILL BE ACCOMPANIED BY IFR/LIFR CEILINGS AND IFR/MVFR VISIBILITIES. ISOLATED THUNDER POSSIBLE ALONG THE COAST AS WELL...ESPECIALLY THROUGH THE EVENING HOURS. POTENTIAL FOR LIFR VISIBILITIES IN FOG BY DAYBREAK AS THE HEAVY RAIN MOVES EAST OF THE AREA. A LULL IN RAIN CHANCES LIKELY TUE MORNING...WITH COVERAGE INCREASING TUESDAY AFTERNOON...WITH ISOLATED THUNDER AGAIN POSSIBLE LATE IN THE AFTERNOON. /22 PREV DISCUSSION... /ISSUED 403 PM CST MON DEC 21 2015/ NEAR TERM /NOW THROUGH TUESDAY/...SHORTWAVE CURRENTLY OVER NORTH TX/SOUTHERN OK WILL MOVE EAST INTO THE MIDSOUTH TONIGHT. DEEP LAYER WIND FIELDS WILL STRENGTHEN AHEAD OF THE SYSTEM...ENHANCING ISENTROPIC LIFT ACROSS THE REGION AS A WARM FRONT SLOWLY MOVES NORTH TO THE COAST. RAIN WILL BECOME WIDESPREAD ACROSS THE REGION TONIGHT...ESPECIALLY ACROSS THE SOUTHERN ZONES WHICH WILL BE ALONG AND JUST NORTH OF THE FRONTAL ZONE. PRECIPITABLE WATER VALUES OF 1.7- 1.9 INCHES WILL ALSO SPREAD INTO THE AREA. THE COMBINATION OF THE ANOMALOUSLY HIGH MOISTURE ALONG WITH ENHANCED FORCING (35-40 KT LOW LEVEL JET NEAR THE FRONTAL ZONE)...WILL RESULT IN WIDESPREAD RAIN TOTALS OF 1 TO 2 INCHES ACROSS THE AREA...WITH 2 TO 3 INCHES ALONG THE COASTAL ZONES. LOCALLY HIGHER TOTALS ARE POSSIBLE AND THIS COULD RESULT IN ISOLATED INSTANCES OF FLASH FLOODING...ESPECIALLY IF THE HIGHER TOTALS FALL OVER ONE OF THE URBAN AREAS ALONG OR SOUTH OF THE I-10 CORRIDOR. IN ADDITION...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT ALONG COASTAL AL/NW FL LATE THIS EVENING INTO EARLY WED MORNING. A CONSENSUS OF THE GUIDANCE SHOWS MLCAPES OF 250-500 J/KG SPREADING ACROSS THE COAST AS THE WARM FRONT ADVANCES INLAND. THIS INSTABILITY COMBINED WITH 0-1KM SRH OF 200-300 MS/S2 RESULTS IN THE POTENTIAL FOR AN ISOLATED SEVERE STORM. BOTH LOCALIZED DAMAGING WIND GUSTS AND EVEN A BRIEF TORNADO ARE POSSIBLE. THE AXIS OF BEST LIFT/STRONGEST LOW LEVEL JET SHIFT EAST OF THE AREA BY 3-4AM...BRINGING AN END TO THE SEVERE THREAT. 34/JFB SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...A POWERFUL SHORTWAVE MOVES THROUGH THE BASE OF A LONGWAVE TROF OVER THE PLAINS TUESDAY NIGHT...THEN EJECTS OFF TO THE GREAT LAKES REGION THROUGH WEDNESDAY NIGHT. AS THIS OCCURS...THE UPPER TROF TAKES ON SOMEWHAT OF A NEGATIVE TILT OVER THE INTERIOR SOUTHEAST STATES ON WEDNESDAY. THE UPPER TROF PATTERN OVER THE CENTRAL STATES BROADENS ON THURSDAY IN THE WAKE OF THE SHORTWAVE SYSTEM EXITING WELL OFF TO THE NORTH...WITH UPPER RIDGING BEGINNING TO BUILD SOMEWHAT OVER THE SOUTHEAST STATES AS ANOTHER POWERFUL SYSTEM BEGINS TO DIG INTO THE WESTERN STATES. A COMPLEX SERIES OF STRONG SOUTHERN STREAM SHORTWAVES CONTINUE TO MOVE ACROSS THE AREA TUESDAY NIGHT WITH A MODERATE SERIES OF SHORTWAVES CONTINUING OVER THE AREA ON WEDNESDAY BEFORE WEAKENING AND SHIFTING EAST OF THE AREA WEDNESDAY NIGHT. EXAMINING COARSER DATA SUCH AS 850-300 MB QVECTORS SEEMS HELPFUL TO SORT OUT THE STRONGER DEEP LAYER FORCING SIGNAL THROUGH WEDNESDAY. A BLEND OF THE GFS/ECMWF SHOWS QVECTOR CONVERGENCE DEVELOPING OVER THE WESTERN PORTION OF THE AREA TUESDAY EVENING WHICH SHIFTS EASTWARD ACROSS THE AREA THROUGH TUESDAY NIGHT. USING THE SAME BLEND...STRONGER AND MORE WELL DEFINED QVECTOR CONVERGENCE THEN REFORMS OVER THE WESTERN PORTION OF THE AREA WEDNESDAY MORNING AND AGAIN SHIFTS EASTWARD ACROSS THE AREA THROUGH THE AFTERNOON/EVENING. A WEAK WARM FRONTAL BOUNDARY MAY BE PRESENT NEAR THE COAST AT THE BEGINNING OF THE PERIOD...AND THERE ARE SOME INDICATIONS THAT A SECOND SURFACE TROF OR WEAK BOUNDARY MAY ALSO BE PRESENT OVER THE NORTHERN GULF. THESE FEATURES SLOWLY MOVE NORTHWARD INTO/ACROSS THE FORECAST AREA LATE TUESDAY NIGHT INTO WEDNESDAY. THIS IS ACCOMPANIED BY SURFACE DEWPOINTS INCREASING FROM THE LOWER/MID 60S TO THE UPPER 60S/AROUND 70 ON WEDNESDAY. SURFACE BASED CAPES WILL INCREASE TO NEAR 1000 J/KG NEAR THE COAST LATE TUESDAY NIGHT...WITH VALUES OF 400-750 FURTHER INLAND. CAPE VALUES INCREASE FURTHER TO AROUND 1500 J/KG BY MIDDAY WEDNESDAY AND CONTINUING THROUGH WEDNESDAY AFTERNOON BEFORE TAPERING OFF WEDNESDAY NIGHT. THE 850 MB JET INCREASES TO 35-45 KNOTS TUESDAY NIGHT THEN FURTHER TO 40-55 KNOTS ON WEDNESDAY. THIS YIELDS 0-1 KM HELICITIES OF 150-200 M2/S2 TUESDAY NIGHT THEN 200-250 M2/S2 ON WEDNESDAY. TIMING THE DEEP LAYER FORCING IS DIFFICULT GIVEN THIS RESULTS FROM DIFFICULT TO FORECAST SOUTHERN STREAM SHORTWAVES. USING THE ABOVE GENERALIZED DEEP LAYER FORCING FROM THE GFS/ECMWF QVECTOR BLEND...DEEP LAYER LIFT IS EXPECTED TO BE SHIFTING EASTWARD ACROSS THE AREA TUESDAY NIGHT IN AN ENVIRONMENT OF INCREASING INSTABILITY AND SHEAR...AM EXPECTING SOME STRONG TO POSSIBLY SEVERE STORMS TO DEVELOP PRIMARILY OVER EXTREME SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. THIS IS FOLLOWED BY A BETTER CHANCE FOR SEVERE STORM DEVELOPMENT MAINLY OVER THE WESTERN PORTION OF THE AREA WEDNESDAY MORNING WHICH WORKS EASTWARD THROUGH THE AFTERNOON...WITH A RISK FOR SEVERE STORMS CONTINUING INTO WEDNESDAY EVENING GENERALLY EAST OF I-65. CATEGORICAL POPS FOLLOW THROUGH WEDNESDAY...THEN FOR WEDNESDAY NIGHT WILL HAVE LIKELY POPS OVER THE WESTERN PORTION AND CATEGORICAL POPS OVER THE EASTERN PORTION. LIKELY POPS CONTINUE FOR THURSDAY AS A SERIES OF MODEST SHORTWAVES CONTINUE TO MOVE ACROSS THE REGION...THEN CHANCE POPS FOLLOW FOR THURSDAY NIGHT. ALTHOUGH FORCING IS WEAKER ON THURSDAY AND SHEAR IS WEAKER...SURFACE BASED CAPES WILL AGAIN INCREASE TO AROUND 1500 J/KG WHICH MAY ALLOW FOR SOME STRONG STORMS TO DEVELOP. THERE IS A POTENTIAL FOR PRIMARILY NUISANCE FLOODING THROUGH WEDNESDAY NIGHT...AND ISOLATED FLASH FLOODING IS POSSIBLE MAINLY OVER THE SOUTHERN PORTION OF THE AREA DURING THIS TIMEFRAME. A SURFACE LOW WELL TO THE NORTH BRINGS A TRAILING COLD FRONT ACROSS THE SOUTHERN PLAINS TO THE LOWER MISSISSIPPI RIVER VALLEY ON WEDNESDAY...BUT THIS FEATURE NOW LOOKS TO STALL AND DISSIPATE LEAVING THE FORECAST AREA IN A CONTINUING MOIST SOUTHERLY FLOW PATTERN THROUGH THURSDAY NIGHT. WITH SURFACE DEWPOINTS INCREASING TO AROUND 70 ON WEDNESDAY AND POSSIBLY INTO THE LOWER 70S ON THURSDAY IN A LIGHT SOUTHERLY FLOW...THIS AIRMASS MOVING OVER COOL BAY WATERS IN THE UPPER 50S IS EXPECTED TO RESULT IN NOCTURNAL FOG DEVELOPMENT ESPECIALLY NEAR THE COAST. HAVE INCLUDED PATCHY FOG NEAR THE COAST LATE TUESDAY NIGHT...THEN AREAS OF FOG NEAR SHORE LATE WEDNESDAY NIGHT AND THURSDAY NIGHT. LOWS TUESDAY NIGHT WILL BE IN THE LOW TO MID 60S WITH LOWS WEDNESDAY NIGHT AND THURSDAY NIGHT IN THE MID TO UPPER 60S...EVEN LOWER 70S POSSIBLY NEAR THE COAST WEDNESDAY NIGHT. THESE VALUES ARE 25 TO 30 DEGREES ABOVE SEASONABLE VALUES. HIGHS ON WEDNESDAY WILL BE MOSTLY IN THE MID 70S WITH MID TO UPPER 70S FOR CHRISTMAS EVE...WITH SOME SPOTS POSSIBLY HITTING 80. THE RECORD HIGHS FOR CHRISTMAS EVE AT MOBILE AND PENSACOLA ARE 78...AND THESE MAY BE BROKEN. /29 LONG TERM /FRIDAY THROUGH MONDAY/...UPPER RIDGING CONTINUES TO BUILD OVER THE EASTERN STATES THROUGH SATURDAY WHILE THE POWERFUL SYSTEM DIGGING INTO THE WESTERN STATES EVOLVES INTO A DEEP CUT OFF LOW OVER THE SOUTHWEST STATES. THE DEEP UPPER LOW ADVANCES EASTWARD ACROSS THE SOUTH CENTRAL STATES THROUGH MONDAY WITH AN ASSOCIATED SURFACE LOW BRINGING A COLD FRONT THROUGH THE FORECAST AREA ON MONDAY NIGHT. CHANCE POPS FOR MOST OF THE AREA ON FRIDAY ARE FOLLOWED BY SLIGHT CHANCE POPS FOR SATURDAY...THEN POPS INCREASE TO GOOD CHANCE BY MONDAY AHEAD OF THE APPROACHING FRONT. HIGHS ON CHRISTMAS AND SATURDAY WILL BE MOSTLY IN THE MID TO UPPER 70S...WITH AROUND 80 POSSIBLY IN SOME SPOTS. THE RECORD HIGHS FOR CHRISTMAS AT MOBILE AND PENSACOLA ARE 77 AND 78 RESPECTIVELY...AND THESE MAY BE BROKEN JUST LIKE CHRISTMAS EVE. THE POTENTIAL RECORD BREAKING TEMPERATURES CONTINUE FOR SATURDAY WITH MOBILE AND PENSACOLA CURRENT RECORDS OF 78. HIGHS FOR SUNDAY AND MONDAY TREND SOMEWHAT LOWER BUT STILL REMAIN WELL ABOVE SEASONABLE VALUES. OVERNIGHT LOWS WILL BE MOSTLY IN THE MID 60S THROUGH SATURDAY NIGHT...THEN TRENDING COOLER BY MONDAY NIGHT WITH LOWS IN THE LOWER 50S TO LOWER 60S. /29 MARINE...AN ONSHORE FLOW WILL PREVAIL THROUGH THE REST OF THE WEEK AS HIGH PRESSURE SHIFTS EAST INTO THE WESTERN ATLANTIC AND A COLD FRONT APPROACHES BUT STALLS NORTH OF THE AREA MIDWEEK. SMALL CRAFT ADVISORIES MAY BE NEEDED WEDNESDAY OVER THE GULF WATERS AS A MODERATE TO STRONG SOUTHERLY WIND FLOW DEVELOPS AND SEAS BUILD. AREAS OF DENSE FOG WILL BECOME INCREASINGLY LIKELY MID TO LATE WEEK...PARTICULARLY IN AREA BAYS DURING THE EVENING AND OVERNIGHT HOURS...AS VERY WARM AND MOIST AIR MOVES OVER THE COOLER BAY WATERS. PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE COASTAL WATERS TONIGHT THROUGH AT LEAST WEDNESDAY NIGHT. THE FIRST ROUND WILL MOVE THROUGH TONIGHT...WITH STRONG GUSTY WINDS POSSIBLE IN A FEW OF THE STORMS. ADDITIONAL ROUNDS WILL MOVE THROUGH ON TUE/WED...AGAIN CAPABLE OF PRODUCING STRONG WIND GUSTS. 34/JFB && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/MOB
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 238 PM CST MON DEC 21 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-222045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 238 PM CST MON DEC 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED SEVERE STORM IS POSSIBLE LATE THIS EVENING THROUGH EARLY TUESDAY MORNING ACROSS COASTAL ALABAMA AND NORTHWEST FLORIDA... ROUGHLY FROM 9 PM TO 4 AM. LOCALIZED DAMAGING WIND GUSTS AND A BRIEF TORNADO ARE THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL WILL OCCUR TONIGHT...ESPECIALLY ALONG COASTAL ALABAMA AND NORTHWEST FLORIDA. ISOLATED INSTANCES OF FLASH FLOODING ARE POSSIBLE ALONG WITH LOCALIZED MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT FOR SEVERE WEATHER IS INCREASING ACROSS THE REGION EARLY WEDNESDAY MORNING THROUGH WEDNESDAY EVENING...ESPECIALLY ALONG AND WEST OF THE INTERSTATE 65 CORRIDOR. TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE ALL THREATS. MORE DETAILS ON THE TIMING AND THREAT AREAS WILL BE PROVIDED AS THE EVENT DRAWS CLOSER IN TIME. PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH WEDNESDAY NIGHT. STORM TOTAL RAINFALL OF 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED. ISOLATED INSTANCES OF FLASH FLOODING ARE POSSIBLE ACROSS COASTAL ALABAMA AND NORTHWEST FLORIDA...WITH LOCALIZED FLOODING OF URBAN AND POOR DRAINAGE AREAS LIKELY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY ON WEDNESDAY. GMZ630>635-650-655-670-675-222045- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 238 PM CST MON DEC 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG STORMS WITH GUSTY WINDS MAY IMPACT THE NEAR SHORE COASTAL WATERS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF SHOWERS AND THUNDERSTORMS WILL PERSIST OVER THE COASTAL WATERS THROUGH WEDNESDAY NIGHT. SOME OF THE STORMS COULD BE STRONG. AREAS OF FOG...DENSE AT TIMES...WILL BE POSSIBLE MAINLY OVER BAYS AND INLAND WATERWAYS AND ALONG THE IMMEDIATE COAST WEDNESDAY NIGHT THROUGH SUNDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT MAY DEVELOP OVER THE OFFSHORE WATERS OF ALABAMA AND NORTHWEST FLORIDA WEDNESDAY AND WEDNESDAY NIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
949 PM CST MON DEC 21 2015
ALZ261-263-265-220445-
MOBILE INLAND AL-MOBILE CENTRAL AL-MOBILE COASTAL AL-
949 PM CST MON DEC 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...INLAND MOBILE...CENTRAL MOBILE AND COASTAL MOBILE IN
SOUTHWEST ALABAMA UNTIL 1045 PM CST...
AT 949 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR WADE TO HELENA TO NEAR PASCAGOULA...AND
MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MOBILE... PRICHARD... SARALAND...
SATSUMA... CHICKASAW... BAYOU LA BATRE...
CREOLA... DAUPHIN ISLAND... GRAND BAY...
MIDTOWN MOBILE... TILLMANS CORNER... THEODORE...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
LAT...LON 3032 8818 3036 8819 3037 8824 3032 8826
3038 8824 3039 8829 3037 8831 3041 8835
3039 8840 3079 8841 3099 8796 3072 8804
3075 8804 3074 8805 3035 8812 3032 8816
3026 8813 3025 8808 3023 8830
TIME...MOT...LOC 0349Z 239DEG 35KT 3067 8855 3048 8848 3032 8849SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1059 PM CST MON DEC 21 2015
ALZ059-262-264-266-FLZ201>204-220545-
BALDWIN CENTRAL AL-ESCAMBIA AL-BALDWIN INLAND AL-BALDWIN COASTAL AL-
ESCAMBIA COASTAL FL-SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-
ESCAMBIA INLAND FL-
1059 PM CST MON DEC 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL BALDWIN...INLAND BALDWIN AND COASTAL BALDWIN IN
SOUTHWEST ALABAMA...SOUTH CENTRAL ESCAMBIA IN SOUTH CENTRAL
ALABAMA...AND COASTAL ESCAMBIA...COASTAL SANTA ROSA...INLAND SANTA
ROSA AND INLAND ESCAMBIA IN NORTHWEST FLORIDA UNTIL 1145 PM CST...
AT 1057 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR STAPLETON TO NEAR SUMMERDALE TO NEAR
GULF SHORES...AND MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
PENSACOLA... FOLEY... MILTON...
BAY MINETTE... GULF BREEZE... ORANGE BEACH...
BREWTON... ROBERTSDALE... CENTURY...
LOXLEY... FLOMATON... PACE...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
LAT...LON 3023 8787 3029 8775 3077 8795 3112 8711
3088 8679 3044 8688 3045 8688 3060 8702
3040 8707 3044 8690 3040 8689 3036 8708
3036 8704 3038 8690 3037 8690 3023 8786
TIME...MOT...LOC 0457Z 247DEG 48KT 3078 8782 3052 8764 3022 8788PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1119 PM CST MON DEC 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST 5 WSW POINT CLEAR 30.45N 88.00W
12/21/2015 M39 MPH GMZ631 AL MESONET
&&
JOHNPThe Eglin Afb radar (KEVX), 56 km away, was scanning. The volume nearest the first event began at 07:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, December 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612753.